MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIS ADPT GUIDE LGNP FEM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. VIS ADPT GUIDE LGNP FEM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number V0100107
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the surgeon attempted to place the femoral cutting block on the patient, he was having block fit issues.The block did not appear to match the anterior cortex of the patient's femoral bone anatomy.The surgeon did not use the cutting guide and went with standard instruments.No delays reported.No patient injuries reported.It is unknown if an s&n backup device was available.
 
Additional Manufacturer Narrative
It was reported that when the surgeon attempted to place the femoral cutting block on the patient, he was having block fit issues.The block did not appear to match the anterior cortex of the patient's femoral bone anatomy.The surgeon did not use the cutting guide and went with standard instruments.The associated legion visionaire adaptive guide kit was not returned for evaluation.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.No prior complaints for this part as this is a patient specific device.Our investigation including an engineering evaluation by our visionaire team found that the anterior tip of the femur osteophyte was undersegmented throughout, explaining the anatomy indifference noticed by surgeon.The root cause is incorrect segmentation.A relationship between the device and the reported incident or adverse event is corroborated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.Credit cannot be issued for this device.

Brand Name
VIS ADPT GUIDE LGNP FEM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8834206
Report Number1020279-2019-02781
Device Sequence Number2742955
Product Code JWH
UDI-Device Identifier00885556656372
UDI-Public00885556656372
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberV0100107
Device Lot Number00146261V1
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR